Texas, 2008Flash Flood in Texas, June 14, 2008
June 14, 2008 · NWS FWD · 1 event in 1 county or zone
A weak front stalled just south of the Red River, providing focus for showers and thunderstorms which caused flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak front stalled just south of the Red River, providing focus for showers and thunderstorms which caused flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 14, 6:17 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 14, 6:17 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
717 AM CDT SAT JUN 14 2008
.UPDATE...
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE NORTHEASTERN
COUNTIES INTO THE LATE MORNING HOURS. THUS HAVE SENT AN UPDATE TO
INCREASE POPS TO LIKELY CATEGORY AND ADJUST THE HOURLY
TEMPERATURE TRENDS. #58
&&
.PREV DISCUSSION... /ISSUED 623 AM CDT SAT JUN 14 2008/
AVIATION...
12Z TAF PACKAGE
VFR WILL PREVAIL NEXT 24 HOURS. COMPLEX OF STORMS NORTHEAST OF THE
AIRPORTS CONTINUES TO MOVE SOUTHEAST OVERALL AND IS NOT EXPECTED
TO AFFECT THE AIRPORTS. A SLIGHT CHANCE EXISTS FOR THUNDERSTORMS
TO REDEVELOP THIS AFTERNOON BUT CHANCE IS TOO SMALL TO MENTION IN
TAFS. MID TO HIGH LEVEL CLOUDS ARE LOCATED EAST OF THE AIRPORTS
AND WILL REMAIN EAST OF THE AIRPORTS...BUT SKIES MAY TEMPORARILY GO
BKN110 THROUGH 14Z. WINDS THROUGH THE PERIOD WILL REMAIN AOB 12KTS
BUT WILL VARY FROM SOUTHEAST TO SOUTH-SOUTHWEST.
82/JLD
PREV DISCUSSION... /ISSUED 417 AM CDT SAT JUN 14 2008/
DISCUSSION...
THE THUNDERSTORM COMPLEX OVER SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA AS OF 09Z...WILL CONTINUE TO SLIDE EAST OR EAST
SOUTHEAST THIS MORNING. HAVE PLACED THE BEST POPS...30S-40S...FOR
TODAY ACROSS THE NORTHEASTERN COUNTIES WHICH MAY GET BRUSHED BY
THE COMPLEX... AND LEFT 20 PERCENT POPS FOR MOST OF THE REST OF
THE FORECAST AREA. A BOUNDARY HAS ENTERED THE NORTHWESTERN ZONES
THIS MORNING... AND IT MAY SERVE AS A FOCUS FOR THUNDERSTORM
DEVELOPMENT LATER TODAY. TEMPERATURES WILL BE QUITE WARM ONCE
AGAIN TODAY WITH HIGHS EXPECTED TO REACH THE MID TO UPPER 90S
ACROSS ALL BUT THE NORTHEASTERN COUNTIES. HIGHS SUNDAY AND MONDAY
MAY BE A LITTLE WARMER...WITH SOME PARTS OF THE WEST AND NORTH
CENTRAL APPROACHING THE CENTURY MARK. ALTHOUGH MOST OF THE BEST
CHANCES OF RAIN WILL REMAIN TO OUR NORTH AND EAST... WE MAY GET
BRUSHED SUNDAY NIGHT NEAR THE RED RIVER...AND ACROSS THE EXTREME
NORTHEAST MONDAY AFTERNOON. WE WILL SEE CHANCES OF SHOWERS AND
THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. WITH THE INCREASE
CLOUD COVER AND THE CHANCE OF RAIN...TEMPERATURES TUESDAY AND
WEDNESDAY SHOULD BE A FEW DEGREES COOLER...ESPECIALLY ACROSS THE
NORTHEASTERN THIRD/HALF. THE RIDGE WILL THEN STRENGTHEN ITS GRIP
ACROSS NORTH TEXAS WEDNESDAY THROUGH FRIDAY BRINGING DRY WEATHER
AND WARMER TEMPERATURES. #58
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 98 78 99 79 100 / 20 10 10 10 10
WACO, TX 96 76 98 76 98 / 20 10 10 10 10
PARIS, TX 90 72 95 73 94 / 70 10 10 20 20
DENTON, TX 96 74 97 75 99 / 20 10 10 10 10
MCKINNEY, TX 95 74 98 73 97 / 20 10 10 10 10
DALLAS, TX 96 77 98 77 98 / 20 10 10 10 10
TERRELL, TX 95 74 97 74 96 / 20 10 10 10 10
CORSICANA, TX 95 74 97 74 97 / 20 10 10 10 10
TEMPLE, TX 96 74 98 73 98 / 10 10 10 10 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
58/58
In the hours before
Special weather statement, Jun 14, 4:42 AM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
542 AM CDT SAT JUN 14 2008
TXZ095-141115-
LAMAR TX-
542 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN LAMAR COUNTY
AT 542 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF PARIS...MOVING SOUTHEAST AT
38 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...DEPORT AND PARIS.
WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3348 9553 3381 9560 3388 9539 3387 9534
3389 9534 3390 9533 3389 9532 3388 9533
3362 9529 3348 9529
TIME...MOT...LOC 1042Z 314DEG 33KT 3378 9548Special weather statement, Jun 14, 4:59 AM CST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 AM CDT SAT JUN 14 2008
TXZ094-095-105-106-141130-
LAMAR TX-FANNIN TX-DELTA TX-HUNT TX-
559 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN FANNIN COUNTY
NORTHEASTERN HUNT COUNTY
DELTA COUNTY
SOUTHERN LAMAR COUNTY
AT 559 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES EAST OF
PARIS TO 12 MILES EAST OF BONHAM...MOVING SOUTH AT 27 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BLOSSOM...COMMERCE...
COOPER...DEPORT...HONEY GROVE...PARIS...WOLFE CITY AND COOPER LAKE
PARK.
WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3335 9549 3335 9559 3331 9567 3329 9575
3326 9578 3317 9612 3356 9604 3376 9530
3339 9529
TIME...MOT...LOC 1059Z 010DEG 24KT 3370 9530 3351 9599Special weather statement, Jun 14, 5:29 AM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
629 AM CDT SAT JUN 14 2008
TXZ094-095-141200-
LAMAR TX-FANNIN TX-
629 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FANNIN COUNTY
NORTHWESTERN LAMAR COUNTY
AT 629 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF
HUGO TO 13 MILES EAST OF DENISON...MOVING SOUTHEAST AT 28 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE DODD CITY.
WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3389 9550 3386 9537 3357 9610 3378 9628
3376 9619 3378 9617 3381 9619 3384 9617
3385 9602 3388 9600 3386 9597 3389 9595
3385 9585 3386 9578 3391 9575 3390 9568
3395 9561
TIME...MOT...LOC 1129Z 327DEG 25KT 3400 9578 3375 9631Special weather statement, Jun 14, 5:45 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CDT SAT JUN 14 2008
TXZ095-106-107-141215-
LAMAR TX-DELTA TX-HOPKINS TX-
645 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
DELTA COUNTY
NORTHERN HOPKINS COUNTY
SOUTHERN LAMAR COUNTY
AT 645 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES SOUTHEAST
OF PARIS TO 12 MILES NORTH OF COMMERCE...MOVING SOUTHEAST AT 22 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE COOPER...DEPORT...SULPHUR
SPRINGS AND COOPER LAKE PARK.
CITIES IN THE PATH OF THESE STORMS INCLUDE DODD CITY.
WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3311 9575 3327 9586 3347 9585 3354 9530
3317 9529
TIME...MOT...LOC 1145Z 329DEG 19KT 3347 9520 3339 9585Special weather statement, Jun 14, 7:12 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
812 AM CDT SAT JUN 14 2008
TXZ094-095-141345-
LAMAR TX-FANNIN TX-
812 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN FANNIN COUNTY
NORTHWESTERN LAMAR COUNTY
AT 812 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES EAST OF DURANT...MOVING SOUTHEAST AT 21
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE PARIS.
DIME SIZE HAIL CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3391 9553 3365 9553 3362 9633 3377 9629
3378 9628 3377 9618 3380 9617 3382 9619
3384 9616 3385 9602 3388 9600 3386 9597
3389 9595 3385 9583 3386 9578 3391 9575
3390 9568 3395 9561
TIME...MOT...LOC 1312Z 304DEG 19KT 3386 9604
DUNNFlash Flood, Fannin
- When
- June 14, 8:30 AM CST to 10:00 AM CST
- Where
- Fannin County, Honey Grove to Bagby
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.580, -95.920
Flooding along secondary roads was reported in and around Leonard and Honey Grove.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Pennsylvania, June 14, 20081 death · 3 injured · $301,000 · 52 kt wind · 9 events
- Tornadoes and Hail in North Dakota, June 14, 2008$4.8 million · EF0 · 41 events
- Tornadoes and Hail in Minnesota, June 14, 2008$3.2 million · EF1 · 25 events
- Flash Flood in Iowa, June 14, 20081 death · 1 event
- Rip Current in Texas, June 14, 20081 death · 1 event
- Flash Flood in Iowa, June 14, 2008$7.0 million · 1 event
- Flash Flooding in Vermont, June 14 to 15, 2008$2.8 million · 2 events
- Hail and Damaging Winds in Iowa, June 14, 2008$179,000 · 1 in hail · 22 events
- Damaging Wind in Oklahoma, June 14, 2008$480,000 · 65 kt wind · 1 event
- Tornado and Hail in Iowa, June 14 to 15, 2008$190,000 · EF0 · 19 events
- Flash Flood in Illinois, June 14, 2008$250,000 · 1 event
- Hail and Damaging Winds in Virginia, June 14, 2008$64,000 · 50 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110863.